Alert archive / Nebraska / Flash Flood Warnings in 2013

Flash Flood Warning 8, NWS North Platte, NE

August 9, 2013Custer County, Nebraska

NWS North Platte, NE issued this flash flood warning at Aug 9, 2013, 8:39 PM CDT for Custer County, Nebraska. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2013, 8:39 PM CDT (01:39 UTC)
Expired
Aug 9, 2013, 11:30 PM CDT
In force
3 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
None

County Custer County, NE

The radar

The North Platte radar (KLNX), 101 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 8:55 PM CDTFLASH FLOODBroken Bow, NELAW ENFORCEMENT RECOMMEND NOT DRIVING IN TOWN. WATER OVER THE BUMPER OF LAW ENFORCEMENT VEHICLE DOWNTOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2013-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 290 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2013-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
290 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1819 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

633 
WGUS53 KLBF 100139
FFWLBF
NEC041-100430-
/O.NEW.KLBF.FF.W.0008.130810T0139Z-130810T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
839 PM CDT FRI AUG 9 2013

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CUSTER COUNTY IN CENTRAL NEBRASKA...

* UNTIL 1130 PM CDT

* AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RAINFALL AMOUNTS OVER AN INCH HAS FALLEN IN LESS THAN 
  30 MINUTES. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BROKEN BOW.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS AND STREETS AS WELL AS 
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTH
PLATTE.

&&

LAT...LON 4140 9957 4137 9965 4141 9969 4143 9961

$$

ROBERG
2 follow-up statements
869 
WGUS73 KLBF 100218
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
918 PM CDT FRI AUG 9 2013

NEC041-100430-
/O.CON.KLBF.FF.W.0008.000000T0000Z-130810T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUSTER NE-
918 PM CDT FRI AUG 9 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL CUSTER COUNTY
UNTIL 1130 PM CDT...

AT 915 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING IN PORTIONS OF BROKEN BOW. ALTHOUGH THE 
THREAT FOR HEAVY RAINFALL HAS ENDED...STREET FLOODING WILL CONTINUE 
TO OCCUR IN SOME LOCATIONS OF BROKEN BOW. 

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...BROKEN
BOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL 
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AS WELL AS 
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE.

&&

LAT...LON 4140 9957 4137 9965 4141 9969 4143 9961

$$

ROBERG
605 
WGUS73 KLBF 100423
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1123 PM CDT FRI AUG 9 2013

NEC041-100437-
/O.EXP.KLBF.FF.W.0008.000000T0000Z-130810T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUSTER NE-
1123 PM CDT FRI AUG 9 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL CUSTER
COUNTY WILL BE ALLOWED TO EXPIRE AT 1130 PM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. THE 
FLOOD THREAT HAS ENDED. IF FLOODING HAS BEEN OBSERVED...PLEASE 
REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4140 9957 4137 9965 4141 9969 4143 9961

$$

ROBERG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 6:12 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Aug 9, 6:12 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
612 PM CDT FRI AUG 9 2013

.SYNOPSIS...
ISSUED AT 335 PM CDT FRI AUG 9 2013

ANOMALOUS UPPER LOW OVER ONTARIO CONTINUES TO MOVE EASTWARD LIFTING
OUT OF THE MAIN TROUGH AS THE NEXT PV ANOMALY MOVES INTO NORTHERN
MANITOBA. MEANWHILE UPPER LOW OFF THE NORTHERN CA COAST IS LIFTING
NORTHWARD VERY SLOWLY. IN BETWEEN THESE SYSTEMS...NEGATIVELY TILTED
UPPER RIDGE IS LOCATED FROM THE SOUTHERN ROCKIES INTO THE PACIFIC
NORTHWST. IN ADDITION...CONVECTIVELY ENHANCED UPPER LOW SEEN IN
WATER VAPOR IMAGERY MOVING NORTHEASTWARD OUT OF EASTERN KS. THIS IS
THE REMNANTS OF A WEAK PV ANOMALY THAT EVOLVED INTO AN MCS OVER THE
SOUTHERN PLAINS YESTERDAY. THE WEAK ANOMALY WAS ORIGINALLY EMBEDDED
WITHIN THE SUBTROPICAL JET THAT IS UNDERCUTTING THE UPPER RIDGE.
ANOTHER WEAK FEATURE IS SEEN IN WATER VAPOR MOVING INTO THE FOUR
CORNERS REGION AT MIDDAY...AND IS ASSOCIATED WITH A FEW LIGHTNING
STRIKES. CLOSER TO HOME...CONVECTIVE CLUSTERS DEVELOPING ALONG SFC
BOUNDARIES WHERE SUBTLE UPPER FEATURES HAVE ENHANCED LOW LEVEL
CONVERGENCE...THOUGH IN A WEAKLY SHEARED ENVIRONMENT.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 335 PM CDT FRI AUG 9 2013

A WEAK WIND SHIFT BOUNDARY ACROSS FAR NORTHWEST NEBRASKA WILL BE THE
FOCUS FOR SCATTERED T-STORMS THIS EVENING. OTHER STORMS MAY FORM IN
AN UNSTABLE BUT WEAKLY SHEARED ENVIRONMENT ACROSS THE REST OF
WESTERN AND NORTH CENTRAL NEBRASKA. MOST AREAS WILL REMAIN DRY AS
ACTIVITY WILL BE ISOLATED...BUT ACROSS NORTHWEST NEBRASKA INTO THE
WESTERN SANDHILLS...ACTIVITY MAY BECOME A BIT MORE CONCENTRATED DUE
TO DEEP MOISTURE CONVERGENCE AND THE AFOREMENTIONED BOUNDARY IN THAT
AREA. SHEAR IS JUST A BIT STRONGER THAN YESTERDAY...BUT AS MENTIONED
STILL WEAK AND SEVERE STORMS ARE UNLIKELY. A STRONG STORM OR TWO
CANNOT BE RULED OUT HOWEVER. ACTIVITY SHOULD WANE BY LATE EVENING
WITH THE LOSS OF DAYTIME HEATING. ANOTHER COMPLEX OF STORMS IS
EXPECTED TO FORM THIS EVENING ACROSS NORTHEAST WYOMING AND THEN
TRACK EAST. THIS ACTIVITY SHOULD MAINLY AFFECT SOUTH DAKOTA...BUT
WILL KEEP A SLIGHT CHANCE ACROSS NORTHERN NEBRASKA AFTER
MIDNIGHT...AS THIS AREA COULD BE BRUSHED BY THE SOUTHERN END OF THE
ACTIVITY.

A WEAK COLD FRONT WILL SETTLE SOUTH INTO NORTHWEST NEBRASKA SATURDAY
AFTERNOON...AND BE THE FOCUS ONCE AGAIN FOR SCATTERED T-STORM
ACTIVITY. SHEAR IS FORECASTED TO BE JUST A TAD STRONGER YET
SATURDAY...AND INSTABILITY DECENT...SO AGAIN A FEW STRONG STORMS ARE
POSSIBLE.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 335 PM CDT FRI AUG 9 2013

SATURDAY NIGHT...THUNDERSTORM CLUSTER/MCS EXPECTED TO BE ONGOING
SATURDAY EVENING ACROSS CENTRAL OR POSSIBLY SOUTHERN SD AHEAD OF
SOUTHWARD ADVANCING COLD FRONT. ADDITIOINAL CONVECTIVE DEVELOPMENT
WILL BE POSSIBLE AS SUBTLE PV ANOMALIES MOVE NORTHEASTWARD ALONG
SUBTROPICAL JET AS IT LIFTS NORTHWARD INTO THE CENTRAL ROCKIES.
BECAUSE UPPER FORCING IS WEAK...CONFIDENCE ON INITIATIOIN PLACEMENT
IS LOW...BUT WILL LIKELY BE ALONG OR NORTH OF SOUTHWARD SINKING SFC
FRONT IN NORTH CENTRAL NEBRASKA...AND ALSO IN AN AREA OF BETTER MID
LEVEL INSTABILITY OVER THE PANHANDLE SATURDAY NIGHT. THAT AREA OF
ELEVATED INSTABILITY MOVES INTO SOUTHWEST NEBRASKA AS WELL THROUGH
THE EENING...HOWEVER AS LLJ BECOMES DEVELOPED BEST CONVERGENCE
ASSOCIATED WITH IT BECOMES FOCUSED ACROSS NORTHEAST NEBRASKA. HENCE
BEST CHANCES FOR PRECIP AT THIS POINT APPEARS TO BE IN THE ERN
PANHANDLE AND NORTH CENTRAL ZONES.

SUNDAY AND MONDAY...PREVIOUSLY MENTIONED FRONT CONTINUES TO SLIDE
SOUTHWARD INTO NEBRASKA ON SUNDAY...THOUGH MODELS DIFFER SOME ON
EVENTUAL PLACEMENT BY SUNDAY EVENING. AIRMASS ALONG AND NORTH OF THE
STALLING FRONTAL BOUNDARY BECOMES VERY CONDUCIVE TO CONVECTIVE
MAINTENANCE AS LOW LEVEL MOISTURE POOLS AND MID LEVEL LAPSE RATES
STEEPEN BY SUNDAY EVENING. AHEAD OF THE FRONT...PROVIDING LOW LEVEL
MOISTURE DOES NOT RESULT IN STRATUS/FOG LINGERING FOR TOO LONG INTO
THE AFTERNOON...INSOLATION SHOULD BE SUFFICIENT TO FULLY DESTABILIZE
THE ATMOSPHERE SUCH THAT LOW LEVEL FORCING WOULD PRODUCE SCT
THUNDERSTORMS ALONG THE FRONT AND FAVORED UPSLOPE REGIONS OF THE
PANHANDLE AND SOUTHWEST NEBRASKA. HOWEVER...CONFIDENCE IS NOT HIGH
IN THIS SCENARIO BECAUSE SIMILAR SCENRIOS HAVE DEVELOPED THIS SUMMER
WHERE THE FRONT PUSHES THROUGH PRIOR TO WHEN BEST UPPER FORCING CAN
INTERACT WITH IT. FOR NOW WILL GO WITH THE IDEA THAT WITH BETTER
SHEAR ACRSS THE AREA MORE WIDESPREAD DEVELOPMENT OF THUNDERSTORMS
WILL BE POSSIBLE SUNDAY...ESPECIALLY IN THE EVENING AND OVERNIGHT.
FRONT SHOULD CONTINUE TO SHIFT SOUTH OF NEBRASKA BY MONDAY MORNING.
NEXT PUSH OF COOLER AIR ASSOCIATED WITH SIGNIFICANT UPPER PV ANOMALY
MOVING INTO THE GREAT LAKES AND RIDGE BUILDING ACROSS THE HIGH
PLAINS WILL ALLOW PRESSURES TO LOWER ACROSS THE ROCKIES AND WINDS
TOBECOMES SOUTHEAST ACROSS THE AREA. THIS SHOULD DEVELOP A DECENT
THETA-E RIDGE ACROSS THE HIGH PLAINS INTO THE PANHANDLE. WILL AGAIN
DESIGN PRECIP FCSTS TO FIT THIS FAVORED AREA OF DEVELOPMENT.

TUESDAY AND BEYOND...SFC HIGH DRIFTING ACROSS THE MIDWEST/GREAT
LAKES REGION WILL ALLOW GOOD RETURN FLOW ACROSS THE HIGH PLAINS AND
SUBSEQUENT HIGH THETA-E IN THE LOWER LEVELS. TUES WILL LIKELY BE A
CLOUDY DAY WHICH CAN BE TYPICAL OF THIS REGIME. FORCING FOR
THUNDERSTORM DEVELOPMENT REMAINS DIFFICULT TO DEFINE AT THIS
POINT...THOUGH ANY ORGANIZED DEVELOPMENT SHOULD BE NEAR HIGHER
TERRAIN AND FRONTAL POSITIONS...WITH EVENTUAL MOVEMENT INTO THE
HIGHER THETA-E AXIS. STILL APPEARS TO BE WEAK PV ANOMALIES
ASSOCIATED WITH NORTHWARD LIFTING SUBTROPICAL JET TO ENHANCE LOW
LVEL FORCING POTENTIAL. THIS MAKES FCST OF FRONTAL POSITION CRUCIAL
IN DETERMINING THUNDERSTORM INITIATION...SO DUE TO LOW CONFIDENCE IN
POSITION...BUT GOOD THREAT POTENTIAL HAVE INCLUDED PRECIP CHCS FOR
THE ENTIRE AREA FOR TUES INTO WED. FLOW BECOMES MORE AMPLIFIED
THROUGH THE REMAINDER OF THE WEEK AS THE RIDGE BUILDS FURTHER WEST.
NORTHERN FLOW BECOMES MORE NORTHWESTERLY ACROSS CANADA AS THE POLAR
LOW BEGINS TO EXPAND WESTWARD. THE END RESULT FOR WESTERN AND NORTH
CENTRAL NEBRASKA WILL BE LESSENING PRECIP CHANCES...THOUGH FAVORED
AREAS CLOSER TO THE HIGHER TERRAIN WILL STAND THE BEST CHANCES.
TEMPERATURES THROUGH THE PERIOD WILL BE SLIGHTLY BELOW AVERAGE FOR
THIS TIME OF YEAR...WARMING SLIGHTLY TOWARD THE END OF THE WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 611 PM CDT FRI AUG 9 2013

A FEW SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA THIS EVENING. OTHERWISE VFR CONDITIONS ARE
EXPECTED...HOWEVER...SOME PATCHY GROUND FOG POSSIBLE LATE TONIGHT
INTO SATURDAY MORNING. SURFACE WINDS WILL MOSTLY BE SOUTHEAST AT 5
TO 10 KTS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...JWS
SHORT TERM...TAYLOR
LONG TERM...JWS
AVIATION...ROBERG
Hazardous weather outlook, Aug 9, 6:23 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
623 PM CDT FRI AUG 9 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-102330-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
623 PM CDT FRI AUG 9 2013 /523 PM MDT FRI AUG 9 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA TONIGHT...MAINLY NEAR AND NORTH OF HIGHWAY 2. A
STRONG STORM OR TWO IS POSSIBLE CONTAINING HAIL UP TO PENNY SIZE
AND GUSTY WINDS UP TO 50 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN ACTIVE WEATHER PATTERN WILL CONTINUE SATURDAY THROUGH
THURSDAY...WITH A THREAT FOR THUNDERSTORMS EACH DAY. AT THIS
TIME...WIDESPREAD SEVERE STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

KAR

In the hours before

Special weather statement, Aug 9, 3:16 PM CDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
316 PM CDT FRI AUG 9 2013

NEZ005-094-092100-
EASTERN CHERRY NE-WESTERN CHERRY NE-
316 PM CDT FRI AUG 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 400
PM CDT/300 PM MDT/...

AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MERRITT RESERVOIR DAM...OR 19 MILES
SOUTHWEST OF VALENTINE.  THIS STORM WAS NEARLY STATIONARY.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF CENTRAL CHERRY COUNTY.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 111 AND 127.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TAYLOR
Special weather statement, Aug 9, 5:44 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
544 PM CDT FRI AUG 9 2013

NEZ094-092330-
WESTERN CHERRY NE-
444 PM MDT FRI AUG 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 530
PM MDT...

AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES WEST OF MERRITT RESERVOIR DAM...OR 37
MILES NORTH OF MULLEN...MOVING SOUTH AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF CENTRAL CHERRY COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

ROBERG
Special weather statement, Aug 9, 6:43 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
643 PM CDT FRI AUG 9 2013

NEZ026-038-100030-
BLAINE NE-CUSTER NE-
643 PM CDT FRI AUG 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CUSTER AND SOUTHEASTERN
BLAINE COUNTIES UNTIL 730 PM CDT...

AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MILBURN...OR 13 MILES SOUTH OF BREWSTER...
MOVING SOUTH AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ANSELMO...
  GATES...
  VICTORIA SPRINGS STATE RECREATION AREA...
  WALWORTH...
  LILLIAN...
  ROUND VALLEY...

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 253 AND 268.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

ROBERG
Special weather statement, Aug 9, 7:30 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
730 PM CDT FRI AUG 9 2013

NEZ038-100115-
CUSTER NE-
730 PM CDT FRI AUG 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CUSTER COUNTY UNTIL 815
PM CDT...

AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF VICTORIA SPRINGS STATE
RECREATION AREA...OR 11 MILES NORTH OF BROKEN BOW...MOVING SOUTHEAST
AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
MERNA AROUND 735 PM CDT.
BROKEN BOW AROUND 800 PM CDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

ROBERG
Special weather statement, Aug 9, 7:46 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
746 PM CDT FRI AUG 9 2013

NEZ024-025-094-100130-
HOOKER NE-THOMAS NE-WESTERN CHERRY NE-
646 PM MDT FRI AUG 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHERRY...NORTHWESTERN
THOMAS AND NORTHEASTERN HOOKER COUNTIES UNTIL 730 PM MDT/830 PM
CDT/...

AT 643 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF MULLEN...MOVING SOUTHEAST AT 25
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
MULLEN AROUND 655 PM MDT.
KELSO AROUND 705 PM MDT.
SENECA AROUND 815 PM CDT.
NORWAY AROUND 830 PM CDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

ROBERG
Local storm report, Aug 9, 8:31 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
831 PM CDT FRI AUG 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             BROKEN BOW              41.41N 99.64W
08/09/2013  M1.00 INCH       CUSTER             NE   TRAINED SPOTTER

&&

JGOMEZ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:32 PM CDTSevere Thunderstorm WarningLBFCuster43 min

Nearby

Flash Flood Warnings in Nebraska, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.